G.ONG1, K.CHOO2, H.Y.LEE2, P.Y.TANG2
National Skin Centre1, Singapore General Hospital2
Singapore began its COVID-19 vaccination exercise in December 2020 with around 7 million doses administered so far. The commonest adverse reactions following vaccination are cutaneous in nature. In this study, we describe our experience with post-vaccination pityriasis rosea-like eruptions (PR-LE) at the Singapore General Hospital.
We present a case series of PR-LE seen in the Dermatology Clinic from January to July 2021. These cases were selected based on the clinical history, morphology and skin biopsy results. We included cases of psoriasiform or erythematous plaques with collarette of scales. We analysed patient demographics, background, type and dose of vaccine, presentation and treatment of these reactions.
13 patients aged 21 to 72 years fit our criteria for PR-LE. 8 patients (61.5%) were female. 7 cases (53.8%) occurred after the Tozinameran (Pfizer BioNTech) vaccine while 6 cases (46.2%) occurred after the mRNA-1273 (Moderna) vaccine. 8 cases (61.5%) occurred with the first dose. Onset of PR-LE was 1 to 18 days post-vaccination. All reactions resolved spontaneously, or with topical steroids or oral erythromycin within 2 to 7 weeks. Of the 8 cases of PR-LE after the first dose, 3 proceeded with the second dose of vaccination with no subsequent reactions.
It is important to recognize that PR-LE can occur after COVID-19 vaccinations and is a self-limiting illness. In our cohort, all patients fully recovered. Furthermore, 3 patients tolerated subsequent doses of vaccination after resolution of their initial rashes.